MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND SELF-ADHERING MALE EXTERNAL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 WIDEBAND SELF-ADHERING MALE EXTERNAL CATHETER
Model Number 36302
Medical Device Problem Code Nonstandard Device (1420)
Health Effect - Clinical Codes Bruise/Contusion (1754); Skin Tears (2516)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete a supplemental report will be filed.
 
Event or Problem Description
It was reported that the male external catheter was difficult to remove, especially in the front area which resulted in bruises and torn skin.It was reported that patient used catheter during diving and the indicated incident happened after the last dives.No medical intervention reported.
 
Additional Manufacturer Narrative
The reported event was inconclusive, as no sample returned for evaluation.A potential root cause for this failure mode could be due to "viscometer failure or mechanical failure." it was unknown whether the device had met specifications.The product used for the treatment, but it was unknown whether the product had caused the reported failure.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive.".
 
Event or Problem Description
It was reported that the male external catheter difficult to remove, especially in the front area which resulted in bruises and skin tear.Also reported that the patient used the catheter during diving and the indicated incident happened after the last dives.No medical intervention reported.
 
Additional Manufacturer Narrative
The reported event was unconfirmed.Visual evaluation noted 12 unopened wideband mecs were received.No obvious defects were noted.Adhesive peel test was performed.Samples were tested.Samples were cut to the required width (0.70" +/- 0.05").Adhesive peel strength was found to be within specification (0.80-2.80lbf).The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: "description/indication the self-adhering male external catheter is designed for the management of male urinary incontinence.Contraindication do not use on irritated or compromised skin.Precaution do not use if allergic reaction occurs.For good hygiene, change catheter daily.Use of a single device for longer periods than 24 hours may increase the risk of complications.Directions: to apply 1) wash penis with mild soap and warm water.Dry thoroughly.2) trim pubic hair if necessary.3) open package at perforation.4) to remove plastic insert, squeeze catheter at the top of the white cone and pull to release.5) unroll self-adhering catheter over penis.6) gently squeeze the catheter to properly seal adhesive to the skin.7) connect to collection bag.Important: wear time may be significantly reduced if adhesive is not properly sealed to the skin.Directions: to remove gently roll catheter off the penis.Note: if necessary, apply a warm wet compress (such as a wet washcloth) around the catheter to help loosen the adhesive." h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
WIDEBAND SELF-ADHERING MALE EXTERNAL CATHETER
Common Device Name
MALE EXTERNAL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key10380008
Report Number1018233-2020-05041
Device Sequence Number11359346
Product Code NNX
UDI-Device Identifier00801741071041
UDI-Public(01)00801741071041
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2024
Device Model Number36302
Device Catalogue Number36302
Device Lot NumberJUDN0324
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/18/2020
Initial Date Received by Manufacturer 07/16/2020
Supplement Date Received by Manufacturer10/16/2020
01/04/2021
Initial Report FDA Received Date08/07/2020
Supplement Report FDA Received Date11/05/2020
01/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1